Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 30, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 10:26 PM CDT for Morgan County, Alabama. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 10:26 PM CDT (03:26 UTC)
- Expired
- Apr 7, 2006, 11:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:00 PM CDT | HAIL 1.75 | Lacey Springs, AL | GOLF BALL SIZE HAIL COVERING THE GROUND TO A DEPTH OF 6 INCHES AT THE INTERSECTION OF DEATON ROAD AND HIGHWAY 36 |
| Apr 7, 11:01 PM CDT | HAIL 1.75 | Somerville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 080328 TORHUN ALC103-080400- /O.NEW.KHUN.TO.W.0030.060408T0326Z-060408T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1026 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 1100 PM CDT * AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NORTH OF PRICEVILLE...MOVING EAST AT 45 MPH. SPOTTERS HAVE ALSO REPORTED TORNADO TOUCHDOWNS NEAR THE HUNTSVILLE AND MORGAN COUNTY LINE WITH THIS STORM NEAR TRIANA. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... MORGAN CITY. LACEYS SPRINGS. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3460 8689 3443 8689 3444 8657 3459 8655 $$ CBD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 10:25 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 7, 10:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 PM CDT FRI APR 7 2006
.UPDATE...
SEVERE THUNDERSTORMS AND PERIODS OF TORRENTIAL RAIN CONTINUE IN A
BROAD LOW-LEVEL CONVERGENCE ZONE FROM NORTHEAST MS ACROSS NORTHERN
AL AND SOUTHERN MIDDLE TN. REPORTS OF LARGE HAIL...DAMAGING WIND...
AND TORNADOES HAVE BEEN RECEIVED AT TIMES THROUGH THIS EVENING.
THERE IS NO REASON TO BELIEVE THAT SEVERITY WILL DIMINISH VERY
SOON...ALTHOUGH THE MAIN TRAIN OF SUPERCELLS HAS SLOWLY SHIFTED TO
THE SOUTHEAST WITH TIME...AND NOW RUNS ALONG AND SOUTH OF A LINE
FROM FRANKLIN COUNTY AL TO FRANKLIN COUNTY TN.
TORNADO WARNINGS AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL
OF OUR COUNTIES. OUR RADAR OPERATOR SAYS WE MAY NEED TO LEAVE THE
OFFICE IN A FEW MINUTES...DUE TO A TORNADIC CELL APPROACHING FROM
THE SOUTHWEST.
THE ZONE FORECASTS NEED NO UPDATE.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...JACKSON...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MARSHALL...AND MORGAN.
TN...FLASH FLOOD WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
SCHAUBHazardous weather outlook, Apr 7, 10:07 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1007 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-081000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1007 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A TORNADO WATCH IS IN EFFECT UNTIL 4 AM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THE ATMOSPHERE WILL CONTINUE TO SAG SLOWLY SOUTHEAST ACROSS NORTHERN ALABAMA THROUGH THE REST OF THE NIGHT. SUPERCELL THUNDERSTORMS WILL CONTINUE ALONG THE LEADING EDGE OF THIS LINE. THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS TOWARDS DAYBREAK. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...FLASH FLOODING IS AN INCREASING THREAT ACROSS THE TENNESSEE VALLEY...AS THUNDERSTORMS CONTINUE TO DEVELOP AND TRACK OVER THE SAME AREAS. FLASH FLOOD WARNINGS ARE IN EFFECT FOR MUCH OF THE AREA. REFER TO THE WARNING STATEMENTS FOR FURTHER INFORMATION. THIS IS A DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER WARNINGS...WATCHES...AND STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS ONGOING...AND IS LIKELY TO CONTINUE INTO THE OVERNIGHT HOURS. KTW/BCC
In the hours before
Special weather statement, Apr 7, 9:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 955 PM CDT FRI APR 7 2006 ALZ008>010-016-080500- CULLMAN-DE KALB-JACKSON-MARSHALL- 955 PM CDT FRI APR 7 2006 ...SEVERE WEATHER STILL EXPECTED TO IMPACT PORTIONS OF NORTHEAST ALABAMA TONIGHT... AT 954 PM CDT...DOPPLER RADAR WAS TRACKING NUMEROUS SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN ALABAMA...MAINLY WEST OF THE HUNTSVILLE METRO AREA. SEVERE THUNDERSTORMS...SOME OF WHICH HAVE REPORTEDLY PRODUCED TORNADOES...EXTEND ALONG A LINE FROM PHIL CAMPBELL TO HUNTSVILLE TO WINCHESTER TENNESSEE. WHILE CULLMAN COUNTY AND PORTIONS OF NORTHEAST ALABAMA HAVE NOT YET EVEN SEEN RAINFALL...THIS BAND OF THUNDERSTORMS IS SLOWLY INCHING EASTWARD...AND SEVERE THUNDERSTORMS ARE LIKELY TO IMPACT THE AREA AFTER MIDNIGHT. FOR THIS REASON...A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FOR ALL OF NORTHERN ALABAMA. DO NOT TAKE THIS SITUATION LIGHTLY...THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES AND HAIL TO THE SIZE OF GOLF BALLS AND TENNIS BALLS. IF YOU HAVE NOT ALREADY DONE SO...REVIEW YOUR PLANS...AND PREPARE NOW FOR THE POSSIBILITY OF DESTRUCTIVE WEATHER IMPACTING YOUR LOCATION. REPEATING...A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FOR CULLMAN...DEKALB...JACKSON...AND MARSHALL COUNTIES. 27
Local storm report, Apr 7, 10:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1003 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 5 NE MOULTON 34.53N 87.23W
04/07/2006 M1.00 INCH LAWRENCE AL AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL REPORTED.
&&
BCC/DLLocal storm report, Apr 7, 10:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL 3 E PHIL CAMPBELL 34.35N 87.65W
04/07/2006 M1.75 INCH FRANKLIN AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 10:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1009 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL TRINITY 34.61N 87.09W
04/07/2006 M1.75 INCH MORGAN AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 10:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TORNADO HARTSELLE 34.44N 86.94W
04/07/2006 MORGAN AL EMERGENCY MNGR
TORNADO ON THE GROUND...COMING IN VIA HWY 36.
1013 PM HAIL DECATUR 34.61N 86.98W
04/07/2006 M2.75 INCH MORGAN AL EMERGENCY MNGR
BASEBALL SIZE HAIL REPORTED NEAR THE BELTLINE.
&&
BCC/DLLocal storm report, Apr 7, 10:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1017 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG W MOULTON 34.48N 87.29W
04/07/2006 LAWRENCE AL EMERGENCY MNGR
ROOF BLOWN OFF A SHED WEST OF MOULTON. ALSO POWER OUTAGES
ALONG STATE HWY 24. TIME ESTIMATED.
1017 PM HAIL DECATUR 34.61N 86.98W
04/07/2006 M2.00 INCH MORGAN AL TRAINED SPOTTER
&&
BCC/DLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Apr 7, 7:15 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Apr 7, 7:21 PM CDT | Tornado Warning | HUN | Madison | 39 min |
| Apr 7, 7:28 PM CDT | Tornado Warning | HUN | Limestone | 17 min |
| Apr 7, 7:46 PM CDT | Tornado Warning | HUN | Franklin | 44 min |
| Apr 7, 7:55 PM CDT | Tornado Warning | HUN | Madison | 20 min |
| Apr 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 31 min |
| Apr 7, 8:07 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 7, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Apr 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 49 min |
| Apr 7, 8:40 PM CDT | Tornado Warning | HUN | Lawrence | 35 min |
| Apr 7, 8:55 PM CDT | Tornado Warning | HUN | Franklin | 50 min |
| Apr 7, 8:57 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 18 min |
| Apr 7, 9:08 PM CDT | Tornado Warning | HUN | Limestone | 37 min |
| Apr 7, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 32 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 9:29 PM CDT | Tornado Warning | HUN | Madison | 31 min |
| Apr 7, 9:35 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 3 hr |
| Apr 7, 9:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 7, 9:52 PM CDT | Tornado Warning | HUN | Franklin | 23 min |
| Apr 7, 9:54 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Apr 7, 10:00 PM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Apr 7, 10:01 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 10:13 PM CDT | Tornado Warning | HUN | Limestone, Madison | 47 min |
| Apr 7, 10:36 PM CDT | Tornado Warning | HUN | Cullman | 24 min |
| Apr 7, 10:48 PM CDT | Tornado Warning | HUN | Morgan | 30 min |
| Apr 7, 10:56 PM CDT | Tornado Warning | HUN | Jackson, Madison | 34 min |
| Apr 7, 11:04 PM CDT | Tornado Warning | HUN | Marshall | 26 min |
| Apr 7, 11:26 PM CDT | Tornado Warning | HUN | Cullman | 49 min |
| Apr 7, 11:27 PM CDT | Tornado Warning | HUN | Marshall | 21 min |
| Apr 7, 11:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Apr 7, 11:51 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 39 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 16 min |
| Apr 8, 12:04 AM CDT | Tornado Warning | HUN | DeKalb | 19 min |
| Apr 8, 12:09 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 19 min |
| Apr 8, 12:15 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Marshall | 3 hr |
| Apr 8, 12:41 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 20 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.